Texas, 2010High Wind in Texas, February 25, 2010
February 25, 2010 · NWS MAF · 2 events in 2 counties and zones
Strong mid-level zonal winds aloft over west Texas resulted in high winds in the higher elevations of the Guadalupe and Davis Mountains.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong mid-level zonal winds aloft over west Texas resulted in high winds in the higher elevations of the Guadalupe and Davis Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Feb 24, 10:25 PM MST, 1 hour 35 minutes earlier.
Area forecast discussion, Feb 24, 10:25 PM MST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1125 PM CST WED FEB 24 2010
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED THE NEXT 24 HOURS. LIGHT SOUTH TO
SOUTHWEST WINDS AT THE TERMINALS WILL BECOME WESTERLY AT 10 TO 15
MPH BY MIDDAY THURSDAY AND INCREASE TO 15 TO 25 MPH IN THE
AFTERNOON. A COLD FRONT WILL CAUSE WINDS TO SHIFT FROM THE
NORTHWEST AFTER 21Z.
HENNIG
&&
.PREV DISCUSSION... /ISSUED 300 PM CST WED FEB 24 2010/
DISCUSSION...
VISIBLE SATELLITE IMAGERY SHOWS SNOW COVER RAPIDLY DECREASING THIS
AFTERNOON AS TEMPERATURES HAVE WARMED WELL INTO THE 50S. HIGH
CLOUDINESS IS ON THE INCREASE WITHIN THE NORTHWEST FLOW ALOFT
REGIME. SOUTH TO SOUTHWEST WINDS WILL REMAIN ELEVATED TONIGHT AS A
SURFACE TROUGH OF LOW PRESSURE STRENGTHENS ACROSS WEST TEXAS AND
EASTERN NEW MEXICO. THIS SHOULD RESULT IN WARMER OVERNIGHT LOW
TEMPERATURES.
A SHORTWAVE TROUGH WILL TRANSLATE ACROSS THE NORTHERN NEW MEXICO AND
THE TEXAS PANHANDLE THURSDAY. PRECIPITATION ASSOCIATED WITH THIS
FEATURE WILL MOSTLY STAY WELL NORTH OF OUR FORECAST AREA...THOUGH A
FEW LIGHT SPRINKLES/BRIEF SHOWERS ARE POSSIBLE ACROSS FAR NORTHERN
SECTIONS THURSDAY NIGHT. SURFACE LOW PRESSURE WILL DEEPEN ACROSS
WEST TEXAS THURSDAY AFTERNOON IN ADVANCE OF A COLD FRONT THAT WILL
BE PUSHING ACROSS THE PANHANDLE. LOW LEVEL THERMAL RIDGING WILL
ENHANCE ALONG THIS FEATURE...RESULTING IN A RETURN TO MUCH WARMER
TEMPERATURES. DRY AIR WILL RESULT IN VERY LOW RH ACROSS THE
REGION...AND INCREASED W/NW WINDS WILL BRING ELEVATED FIRE WEATHER
CONCERNS TO PORTIONS OF THE REGION THURSDAY AFTERNOON...PARTICULARLY
SOUTHWEST TEXAS. THE COLD FRONT WILL PUSH THROUGH THE REGION
THURSDAY NIGHT. TEMPERATURES WILL BE SEVERAL DEGREES COOLER FRIDAY
IN THE WAKE OF THE FRONTAL PASSAGE.
SHORTWAVE RIDGING ALOFT WILL SET UP ACROSS THE REGION SATURDAY...
WITH AN ASSOCIATED WARM UP EXPECTED. THE NEXT UPPER LEVEL LOW WILL
BE MOVING ACROSS WESTERN NEW MEXICO SUNDAY MORNING...THEN SLOWLY
EASTWARD ACROSS THE STATE DURING THE DAY SUNDAY. MODELS ARE STILL
UNRESOLVED ON THE SPEED/DEPTH OF THIS FEATURE...BUT KEPT A SIMILAR
FORECAST GOING WITH AN INCREASED CHANCE OF RAIN SHOWERS ACROSS
WESTERN AREAS SATURDAY NIGHT...THEN ACROSS MOST OF THE REGION
SUNDAY. THE ECMWF AND GEM MODELS ARE IN AGREEMENT THAT PRECIPITATION
WILL BE WRAPPING SOUTHWARD INTO THE FORECAST AREA AROUND THE UPPER
LOW MONDAY...ALONG WITH COLDER AIR PUSHING SOUTHWARD INTO THE
REGION. IT IS STILL POSSIBLE THAT A WINTRY MIX COULD OCCUR ACROSS
NORTHERN PORTIONS OF THE FORECAST AREA SUNDAY NIGHT/MONDAY
MORNING...BUT CONFIDENCE ON COLD AIR TIMING AND OVERALL
PRECIPITATION CHANCES REMAIN LOW ENOUGH TO KEEP PRECIPITATION TYPE
AS RAIN FOR NOW. WE FAVORED THE COLDER SOLUTIONS MONDAY AND TRENDED
HIGHS BELOW MEX MOS GUIDANCE. SHORTWAVE RIDGING ALOFT AND ASSOCIATED
DRIER WEATHER/WARMER TEMPERATURES ARE EXPECTED TUESDAY AND
WEDNESDAY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
10
Hazardous weather outlook, Feb 24, 12:44 PM MST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
144 PM CST WED FEB 24 2010
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-251945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
144 PM CST WED FEB 24 2010 /1244 PM MST WED FEB 24 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Culberson County
- When
- February 25, 12:00 AM MST to 9:00 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- RAWS
Several gusts over 58 mph occurred at the Guadalupe Peak Raws site, the highest of which was 65 mph that occurred at 0400 LST.
High Wind, Davis / Apache Mountains Area
- When
- February 25, 11:20 AM CST to 1:35 PM CST
- Where
- Davis / Apache Mountains Area forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- State Official
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in New York, February 25 to 27, 20101 death · 15 events
- Flooding in New Hampshire, February 25 to 27, 2010$6.8 million · 6 events
- High Wind in New Hampshire, February 25 to 26, 2010$4.0 million · 55 kt wind · 2 events
- Flooding in Maine, February 25 to 27, 2010$1.4 million · 4 events
- Winter Storm in Ohio, February 25 to 26, 2010$1.1 million · 3 events
- Coastal Flood and Heavy Snow in Massachusetts, February 25 to 27, 2010$665,000 · 58 kt wind · 12 events
- Flooding in New Hampshire, February 25 to 28, 2010$600,000 · 2 events
- Winter Storm in Pennsylvania, February 25 to 26, 2010$500,000 · 2 events
- Flooding in Maine, February 25 to 27, 2010$425,000 · 2 events
- Winter Storm in New York, February 25 to 26, 2010$215,000 · 13 events
- High Wind in Maine, February 25 to 26, 2010$85,000 · 82 kt wind · 18 events
- High Surf in Maine, February 25, 2010$115,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 211575, 211574.